MAUDE Adverse Event Report: COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G55245
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant products: branch graft: zbis-12-61-58, lot # ac908948 (right side), main body: tffb-32-125-zt, lot # 4616202, iliac leg (same side): zsle-16-74-zt, lot # 4978647 (right side), iliac leg (opposite side): zsle-24-56-zt, lot # 5234980 (left side), atrium icast: cat.# 85409, lot #21474907.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
Left common iliac aneurysm growth requiring interventional surgery/removal.On (b)(6) 2014, the (b)(6) male patient with a history of impotence, gerd, and smoking (past), underwent an endovascular aneurysm repair due to aortic (66 mm), left (29 mm) and right (33 mm) common iliac artery aneurysms.There was no difficulty deploying any of the devices.A molding balloon was used.Post stent dilatation was not performed on the other manufacturer's stent.Procedural angiography revealed patent devices with no kink or endoleak.Core lab evaluation revealed patent devices with no kink or endoleak.The patient was discharged from the hospital on (b)(6) 2014 (1 day post-procedure).On (b)(6) 2018 (1173 days post-procedure), the patient underwent a secondary intervention due to enlargement of the left common iliac artery (lcia) aneurysm.Another manufacturer's endograft was placed from the left common iliac to the left external iliac artery, and four (4) coils from another manufacturer were placed in the left internal iliac artery.The patient has completed follow-up through 3 years and remains in the study.
 
Event or Problem Description
Additional information received (b)(6) 2018.According to the secondary intervention (si) form, the indication for the si was based on the 3 year imaging (b)(6) 2017) , which showed an increase in the diameter of the left cia of 5 mm (29 mm @ pre-procedure to 34 mm @ 3 years).There has been no indication of endoleak on any imaging to date.According to the si form, the treatment was due to ¿enlargement of left common iliac aneurysm.Another manufacturer's graft was placed from the left common iliac to the external iliac.According to the report, the following coil embolizations were completed with another manufacturer's coils (posterior division of liia, anterior division of liia, ascending lumbar branch of liia, and main liia).The only medications this patient has been on is aspirin (dose unknown) since (b)(6) 2014 (two days post-procedure).The patient was discharged from the hospital three days after the si (b)(6) 2018).Imaging from the secondary intervention (si) was requested to attempt to identify the cause of the aneurysm growth.However, it was indicated that imaging from the si in (b)(6) 2018 were not provided.However, based on the additional information provided stating "there was no indication of endoleak on any imaging (site or core lab)." therefore, this complaint will be treated as aneurysm growth with no signs of endoleak.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Investigation/evaluation the device was not available for evaluation.Without the complaint device, a physical investigation was not able to be completed.Imaging was provided.A document based investigation has been performed.A review of device history records, instructions for use and quality control data was conducted.Each zenith device is shipped with instructions for use (ifu), listing the indications for use, contraindications, warnings and precautions, and the correct deployment procedure.The device history record for complaint lot number 5234980 was reviewed and no non-conformances were noted.The complaint does not allege any device malfunction.There is no information that states the cause of the iliac aneurysm growth but imaging over time does show a gradual increase in size without mention of kinking, endoleak or migration.Based on the imaging provided, there was no indication of endoleak on any imaging to date (site or core lab).The only medications this patient has been on is aspirin (dose unknown) since 12-nov-2014 (two days post-procedure).The patient was discharged from the hospital three days after the secondary intervention (29-jan-2018).Possible causes for aneurysm progression include, endoleak, endotension, migration, or progression of the patient's disease state.There were no mentions of endoleak, endotension, and migration in the received complaint.Based on the previous complaint (pr221922) on aneurysm growth and the image review conducted on the images provided, aneurysm dilation of the right cia at the distal right zsle sealing stent margin developed between six and 12 months, continuing through 36 months.A small stable thrombus /atheroma filled projection at the edge of the new aneurysmal dilation had been stable since implantation, its presence indicated intrinsic disease of the cia at the sealing stent edge.Therefore, in was concluded that the cia aneurysm in this case was due to disease progression.Imaging was requested multiple times and it was indicated that the images from the secondary intervention (when the aneurysm growth was observed) are not available for review.Based on the information on the follow-up imaging provided with the event description indicates that the aneurysm growth is possibly due to disease progression.Therefore, the aneurysm growth with no endoleak requiring secondary intervention is possibly adverse event related to patient condition.A quality engineer risk assessment was conducted to assess the risk of this failure mode and concluded a change is not required, thus no risk reduction activities are required at this time.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7361677
Report Number1820334-2018-00660
Device Sequence Number10791347
Product Code MIH
UDI-Device Identifier10827002552453
UDI-Public(01)10827002552453(17)170829(10)5234980
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source health professional,other,stu
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG55245
Device Catalogue NumberZSLE-24-56-ZT
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/01/2018
Supplement Date Received by Manufacturer08/30/2018
Initial Report FDA Received Date03/22/2018
Supplement Report FDA Received Date09/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient Weight88